1. paris07

    paris07 Registered User

    Jul 11, 2007
    74
    australia
    Hi All,
    Spent the day yesterday at GP and xrays ,it seems now mum had a fractured rib from her last fall ( they didn't do xrays in hospital) . Mum was in a lot of pain in the morning and quite angry with me I had to get assistance from a friend to come with me as I could not have managed on my own. Thank god for friends.. The GP. still has no cause of the falls and does not want to give any other meds eg. antidepressants or vertigo meds as she said it may cause her to be more lightheaded.( If she is lightheaded,? hard to tell as mum cannot explain)
    Mum seems to throw in the towel a bit more after each fall and gets more angry and confused and fragile . I guess she is pain ,and its hard to see her like this ,
    panodol is all I can give her and she likes me to rub her back with menthol rub.
    I guess like most carers I feel helpless that I cannot bring back the past and all the good times , just remember them and hope for more..
    Take care.
    paris07.
     
  2. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    68,661
    Kent

    So sorry about your mother Paris, it`s really difficult when they can`t explain.

    As well as pain, her `throwing in the towel`, could be due to loss of confidence and fear of a repetiton.

    I hope the panadol does the trick, pain is so tiring. Let us know if she picks up.

    Love xx
     
  3. Margarita

    Margarita Registered User

    Feb 17, 2006
    10,824
    london
    Yes I find that when my mother has had a fall take her a few good week , to get back mentally, really take it out on her

    only thing your think they give her something more stronger then panodol for a fractured rib .
     
  4. Nell

    Nell Registered User

    Aug 9, 2005
    1,170
    Australia
    only thing your think they give her something more stronger then panodol for a fractured rib .

    Yes, I was wondering if she couldn't have something a bit stronger for the pain?? I know medications with codeine in them are stronger but may cause constipation. . . .?? Perhaps that is the problem. . . . :confused:

    I can understand your Mum wanting you to rub her back - it is very relaxing. Probably better than any painkiller!

    I am so sorry that she - and you - are going through this difficult time. Thinking of you both.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.